Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 78, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 13, 2018, 6:25 PM CDT for Grant County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2018, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 13, 2018, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WUUS53 KARX 132325
SVRARX
WIC043-140000-
/O.NEW.KARX.SV.W.0078.180713T2325Z-180714T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
625 PM CDT FRI JUL 13 2018
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Grant County in southwestern Wisconsin...
* Until 700 PM CDT.
* At 625 PM CDT, severe thunderstorms were located along a line
extending from near Platteville to East Dubuque, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Platteville around 635 PM CDT.
Hazel Green around 645 PM CDT.
Cuba City around 650 PM CDT.
Other locations impacted by these severe thunderstorms include
Georgetown, Ellenboro, Kieler, Lock And Dam 11 and Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4254 9064 4257 9066 4259 9069 4279 9062
4283 9043 4251 9042 4251 9064
TIME...MOT...LOC 2325Z 266DEG 28KT 4277 9058 4250 9066
HAIL...<.75IN
WIND...60MPH
$$
Baumgardt4 follow-up statements
535
WWUS53 KARX 132335
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
635 PM CDT FRI JUL 13 2018
WIC043-140000-
/O.CON.KARX.SV.W.0078.000000T0000Z-180714T0000Z/
Grant WI-
635 PM CDT FRI JUL 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
At 633 PM CDT, severe thunderstorms were located along a line
extending from near Platteville to near East Dubuque, moving east at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Platteville around 640 PM CDT.
Hazel Green and Cuba City around 650 PM CDT.
Other locations impacted by these severe thunderstorms include
Georgetown, Kieler, Lock And Dam 11, Sandy Hook and Cornelia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4254 9064 4257 9066 4259 9069 4272 9064
4272 9043 4251 9042 4251 9064
TIME...MOT...LOC 2333Z 266DEG 28KT 4277 9051 4250 9059
HAIL...<.75IN
WIND...60MPH
$$
Baumgardt598 WWUS53 KARX 132342 SVSARX Severe Weather Statement National Weather Service La Crosse WI 642 PM CDT FRI JUL 13 2018 WIC043-140000- /O.CON.KARX.SV.W.0078.000000T0000Z-180714T0000Z/ Grant WI- 642 PM CDT FRI JUL 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN GRANT COUNTY... At 642 PM CDT, severe thunderstorms were located along a line extending from near Platteville to near Menominee, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe thunderstorms will remain over mainly rural areas of southeastern Grant County, including the following locations... Georgetown, Kieler, Sandy Hook, Cornelia and Louisburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4272 9057 4272 9043 4251 9042 4251 9064 TIME...MOT...LOC 2342Z 266DEG 28KT 4278 9041 4251 9049 HAIL...<.75IN WIND...60MPH $$ Baumgardt
230 WWUS53 KARX 132347 SVSARX Severe Weather Statement National Weather Service La Crosse WI 647 PM CDT FRI JUL 13 2018 WIC043-140000- /O.CON.KARX.SV.W.0078.000000T0000Z-180714T0000Z/ Grant WI- 647 PM CDT FRI JUL 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN GRANT COUNTY... At 646 PM CDT, severe thunderstorms were located along a line extending from near Belmont to Hazel Green, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe thunderstorms will remain over mainly rural areas of southeastern Grant County, including the following locations... Georgetown, Platteville Airport, Sinsinawa and Big Patch. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4272 9049 4272 9043 4251 9042 4251 9057 TIME...MOT...LOC 2346Z 266DEG 28KT 4278 9037 4251 9045 HAIL...<.75IN WIND...60MPH $$ Baumgardt
795
WWUS53 KARX 132356
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
656 PM CDT FRI JUL 13 2018
WIC043-140005-
/O.EXP.KARX.SV.W.0078.000000T0000Z-180714T0000Z/
Grant WI-
656 PM CDT FRI JUL 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 700 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4272 9049 4272 9043 4251 9042 4251 9057
TIME...MOT...LOC 2355Z 266DEG 28KT 4278 9027 4252 9035
$$
BaumgardtWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:50 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 250 PM CDT Fri Jul 13 2018 .SHORT TERM...(This evening through Saturday) Issued at 249 PM CDT Fri Jul 13 2018 At 2 PM, watching a thunderstorm bow (associated with a mesoscale convective vortex moving out of northwest Iowa) over north- central Iowa. While there has been several Severe Thunderstorm Warnings issued with bow, there has not been any reports of severe weather at this time. This bow is expected to continue to move northeast through our area this afternoon and early evening. ML CAPES are currently in the 1 to 2K J/kg along and south of Interstate 90 and they are expected to climb into the 1500 to 3000 J/kg range later on this afternoon. The effective shear is favorable for marginal supercells to develop along Interstate 90 through mid afternoon and then it moves off to the east. Meanwhile, the 0-3 km shear will remain in the 25 to 30 knot range along and south of Interstate 90. Due to this, storms should be mainly linear in nature. Bowing segments will be of greatest concern along the line for damaging winds. In addition, there could be some large hail with the initial development. The 0-1 km shear looks a little weak for tornadoes. However, it is a bit concerning seeing an easterly flow near the Interstate 90 corridor. Fortunately, the wind speeds are not that strong. Just something to watch this afternoon. Speaking of watches, SPC is currently monitoring the area for a watch. It continues to look like the severe weather threat will quickly wane by 14.01z. With precipitable water values running into the 2 to 2.3 inches and warm cloud layer depths around 4 km through this evening, any showers and storms will be highly efficient rain producers. As a result, we will have to watch for the potential of localized flooding with any training cells this afternoon and early evening. .LONG TERM...(Saturday night through Friday) Issued at 249 PM CDT Fri Jul 13 2018 On Sunday night and Monday, a longwave trough will move southeast through area. The greatest lift associated with this wave will be remain across Ontario, northern Minnesota, and Upper Michigan. The associated cold front with this system will move the area on Sunday night. With ML CAPES running in the 1 to 2K J/kg range and weak 0-3 km and 0-6km shear, the severe chances look to be marginal. From Wednesday afternoon into Friday, another longwave trough will move slowly east through the region. This will bring another round of showers and storms to the area. With ML CAPES running up to 1K J/kg range and weak 0-3 km and 0-6km shear, not anticipating any severe weather with this system. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1235 PM CDT Fri Jul 13 2018 A line of storms is expected to initially develop across northeast Iowa, southeast Minnesota, and north of Interstate 90 in western Wisconsin somewhere 13.18z and 13.20z and then move southeast through the region. At this time the best chance of thunderstorms for KRST will be from 13.19z through 13.22z and at KLSE from 13.20z through 14.01z. There is some hints in the models that the ceilings may become MVFR toward sunrise at the TAF sites. Confidence was not high enough to include them at KRST, but did include it for KLSE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Boyne
Hazardous weather outlook, Jul 13, 11:25 AM CDT, 7 hours before
Hazardous Weather Outlook National Weather Service La Crosse WI 1125 AM CDT Fri Jul 13 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1125 AM CDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon into early this evening. Some of the storms may become severe with damaging winds and locally heavy rainfall, mainly along and south of Interstate 90. The main timeframe for severe storms will be between 1 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of thunderstorms are possible this weekend. Severe weather is not expected at this time. Additional thunderstorms are possible Wednesday into Thursday. It is too early to determine the severe threat for any thunderstorms later next week. .SPOTTER INFORMATION STATEMENT... Localized spotter activation may be needed between 1 PM and 8 PM over portions of northeast Iowa and southwest Wisconsin. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Wetenkamp
In the hours before
Local storm report, Jul 13, 5:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST PRAIRIE DU CHIEN AIRPO 43.02N 91.12W
07/13/2018 M52 MPH CRAWFORD WI AWOS
AWOS STATION PDC, PRAIRIE DU CHIEN AIRPORT.
&&Local storm report, Jul 13, 5:25 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST PRAIRIE DU CHIEN AIRPO 43.02N 91.12W
07/13/2018 M52 MPH CRAWFORD WI AWOS
AWOS STATION PDC, PRAIRIE DU CHIEN AIRPORT.
&&Special weather statement, Jul 13, 5:49 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service La Crosse WI
549 PM CDT FRI JUL 13 2018
MNZ096-WIZ041-053-132315-
Houston-Vernon-La Crosse-
549 PM CDT FRI JUL 13 2018
...A AREA OF STRONG THUNDERSTORMS MOVING TOWARD THE GREATER LA
CROSSE LA CRESCENT AND STODDARD AREAS...
At 546 PM CDT, radar indicated weakening but strong thunderstorms
were located along a line extending from near Hokah to near
Stoddard. Movement was northeast at 25 mph.
Southwest winds of 30 to 40 mph are expected as these storms move
in through 7 pm.
Locations impacted include... La Crosse, La Crescent, Onalaska,
West Salem, Bangor, Stoddard, Coon Valley, Hokah, Brownsville,
and French Island.
This will likely affect those outdoors at Country Boom.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4371 9092 4363 9109 4372 9154 4385 9138
4385 9128 4387 9131 4389 9132 4391 9130
4392 9091
TIME...MOT...LOC 2246Z 233DEG 24KT 4374 9143 4364 9114
BaumgardtLocal storm report, Jul 13, 5:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN NEW HAMPTON 43.06N 92.32W
07/13/2018 M3.12 INCH CHICKASAW IA MESONET
MESONET STATION NHMPT, NEW HAMPTON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
0520 PM HEAVY RAIN 2 N IONIA 43.07N 92.46W
07/13/2018 M3.32 INCH CHICKASAW IA MESONET
MESONET STATION RNHI4, 2 N IONIA. THE
DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
0520 PM HEAVY RAIN 5 NW FRANKVILLE 43.25N 91.70W
07/13/2018 M4.49 INCH WINNESHIEK IA MESONET
MESONET STATION RDCI4, 5 NW FRANKVILLE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
&&Local storm report, Jul 13, 6:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 SSE BOAZ 43.27N 90.50W
07/13/2018 RICHLAND WI AMATEUR RADIO
TREE DOWN ALONG TOWN HALL ROAD EAST OF
COUNTY ROAD E.
&&Local storm report, Jul 13, 6:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG LANCASTER 42.85N 90.71W
07/13/2018 GRANT WI EMERGENCY MNGR
TREE LIMBS DOWN. WINDS ESTIMATED AT 45 MPH.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:29 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 91 min |
| Jul 12, 7:38 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Clark, Jackson, Trempealeau | 52 min |
| Jul 12, 7:43 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 62 min |
| Jul 12, 8:32 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, La Crosse, Monroe, Trempealeau | 43 min |
| Jul 12, 8:39 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 36 min |
| Jul 12, 8:49 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 41 min |
| Jul 12, 10:30 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jul 13, 3:24 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 66 min |
| Jul 13, 8:52 AM CDT | Special Weather Statement | ARX | La Crosse, Vernon | 38 min |
| Jul 13, 9:24 AM CDT | Special Weather Statement | ARX | Juneau | 36 min |
| Jul 13, 5:08 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Vernon | 112 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland | 61 min |
| Jul 13, 5:49 PM CDT | Special Weather Statement | ARX | La Crosse | 26 min |
| Jul 13, 6:16 PM CDT | Areal Flood Advisory | ARX | Grant | 119 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.